Alert archive / Wyoming / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 76, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 2, 2006, 1:20 PM MDT for Laramie County, Wyoming. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2006, 1:20 PM MDT (19:20 UTC)
- Expired
- Jul 2, 2006, 2:15 PM MDT
- In force
- 55 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 27 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -263 J/kg
- Mixed-layer LCL
- 1198 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 021922 SVRCYS WYC021-022015- /O.NEW.KCYS.SV.W.0076.060702T1920Z-060702T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 120 PM MDT SUN JUL 2 2006 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING * UNTIL 215 PM MDT * AT 117 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. ONE STORM WAS LOCATED NEAR WHITAKER...AND THE OTHER ABOUT 10 MILES NORTHWEST OF CHEYENNE. BOTH STORMS WERE MOVING EAST AT 5 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... I-25 AT MILE MARKER 20 BY 150 PM MDT... LAT...LON 4151 10489 4118 10508 4121 10444 4155 10437 $$
1 follow-up statement
000 WWUS55 KCYS 021945 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 143 PM MDT SUN JUL 2 2006 WYC021-022015- /O.CON.KCYS.SV.W.0076.000000T0000Z-060702T2015Z/ LARAMIE WY- 143 PM MDT SUN JUL 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT FOR CENTRAL LARAMIE COUNTY... AT 136 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR HIGHWAY 85 AT COUNTY ROAD 222...OR ABOUT 15 MILES NORTH OF CHEYENNE...MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL CONTINUE TO AFFECT LOCATIONS ON AND JUST NORTH OF HIGHWAY 85 IN CENTRAL LARAMIE COUNTY THROUGH 215 PM. LAT...LON 4151 10489 4118 10508 4121 10444 4155 10437 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 9:53 AM MDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jul 2, 9:53 AM MDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 953 AM MDT SUN JUL 2 2006 .UPDATE... TRICKY FORECAST TODAY WITH GFS FORECASTING LESS MOISTURE BUT MORE DYNAMICS FOR SEVERE THUNDERSTORM POTENTIAL...WHILE THE WRF IS SUGGESTING COPIOUS MOISTURE BUT LESS DYNAMIC SUPPORT FOR SEVERE STORMS. REGARDLESS...DEWPOINTS ARE VERY HIGH DRIVING PRECIPITABLE WATER VALUES TO OVER AN INCH. NUMEROUS THUNDERSTORMS SHOULD BREAK OUT TODAY AND THEY WILL PRODUCE TORRENTIAL RAIN. WILL ADD VERBIAGE TO THIS EFFECT AND INCREASE POPS TO LIKELY IN THE ZONE UPDATE THIS MORNING. FORECAST SOUNDINGS DEPICT THE GREATEST SEVERE POTENTIAL IN THE SOUTHERN PANHANDLE WHERE ALL CONVECTIVE PARAMETERS ARE LINED UP...WITH LARGE HAIL AND WET MICROBURSTS A CONCERN. ALL OTHER WEATHER ELEMENTS OK FROM MORNING PACKAGE. SOWKO && .PREV DISCUSSION... (ISSUED 315 AM MDT SUN JUL 2 2006) SHORT TERM...TODAY THRU MON NIGHT...SMALL AREA OF SHWRS BTWN LAR-DGW SHFTG E AND SHLD BE DCRSG BY 12Z-14Z. WATER VAPOR PIXS SHOW BRIEF DRIER PD THIS MRNG...WITH ANOTHER DECENT AREA OF MSTR UPSTRM OVER UT/WRN CO. MODELS SHOW A DVLPG S/WV TROF OVER FAR ERN NV ATTM...WHICH SHIFTS NE AND THEN E ACRS CNTRL/SRN WY LATER THIS AFTN INTO TNGT. HAVE GONE WITH HIGH SCT POPS OVER MUCH OF THE AREA DURG THESE PDS. SHLD HAVE A PERIOD OF SUNSHINE TO WARM THINGS UP THIS MRNG...AND WITH DECENT LOW LEVEL MSTR ALRDY IN PLACE...THERE SHLD BE A PRETTY GOOD COVERAGE OF TSTMS THIS AFTN/EVENG. SLGT RISK AREA LOOKS GOOD...ALTHO THE STORMS ALSO WILL BE PRODUCING LOCALLY HEAVY RAIN AS STEERING SPEEDS ARE LESS THAN 15-20 KTS. PCPN TO LINGER THRU THE NGT EAST OF LARAMIE RANGE AHEAD OF UPPER TROF...AND EVEN SOME SPILLOVER INTO MON MRNG IN THE PNHNDL. ANOTHER ROUND OF AFTN/EVENG TSTMS EXPECTED ON MON...BUT SHLD BE LESS MSTR AND THEREFORE NOT AS STG/WDSPRD. NAM SHOWS SOME COOLING BTWN TODAY AND MON...WHILE GFS SHOWS SOME WARMING. WILL LEAN TWDS NAM FOR NOW. LONG TERM...TUESDAY THROUGH SUNDAY...SFC HI OVER THE NRN PLAINS WILL MAINTAIN A GENERAL UPSLOPE COMPONENT TO SFC FLOW TUESDAY AND WEDS AND WITH SOME MODEST INSTABILITY IN PLACE EXPECT CONTINUATION OF WIDELY SCTD AFTN/EVENG TSTRMS. COVERAGE SHOULD BE SOMEWHAT LESS WEDS AS UPSLOPE DECREASES AND UPR HIGH BUILDS ACROSS THE REGION. UPR HIGH SHIFTS TO THE SRN PLAINS BY WEEKS END WHILE STRENGTHENING A BIT AND BUILDING INTO THE CENTRAL PLAINS. EXPECT WARMER AND DRIER WEATHER OVER THE CWA AS HTS BUILD AND SHORTWAVE ENERGY GETS SHUNTED WELL NORTH. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, Jul 2, 10:45 AM MDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1045 AM MDT SUN JUL 2 2006 NEZ001>003-019>021-054-055-WYZ059-060-064-066>070-031100- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1045 AM MDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND FOR SOUTHEAST WYOMING FROM THE LARAMIE RANGE EASTWARD. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER THE LARAMIE RANGES THEN DRIFT SLOWLY EASTWARD OVER THE PLAINS LATER THIS AFTERNOON AND THIS EVENING. A FEW STORMS MAY BECOME SEVERE WITH HAIL UP TO AN INCH IN DIAMETER AND LOCALIZED WIND GUSTS TO 60 MPH. ALSO...SEVERAL OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING WILL CONTAIN TORRENTIAL RAIN...SO LOCALIZED FLOODING IS A POSSIBILITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED MAINLY MONDAY AND TUESDAY. ANY OF THESE STORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY BY MID AFTERNOON. WYZ061>063-065-031100- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- 1045 AM MDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CARBON AND ALBANY COUNTIES IN SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS SHOULD DEVELOP OVER ALBANY AND CARBON COUNTIES THIS AFTERNOON BEFORE ENDING OR MOVING OUT OF THE AREA THIS EVENING. A COUPLE OF STORMS MAY BECOME STRONG AND PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE PRIMARILY MONDAY AND TUESDAY. THUNDERSTORMS SHOULD BECOME MORE ISOLATED AND BE CONFINED MAINLY OVER THE MOUNTAINS FOR THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SOWKO
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 1:57 PM MDT | Flash Flood Warning | CYS | Laramie | 2 hr |
| Jul 2, 2:15 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 60 min |
| Jul 2, 3:50 PM MDT | Flash Flood Watch | CYS | 6 hr | |
| Jul 2, 4:30 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 44 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.